Need Help...Daughter & Paxil!

Discussion in 'Fibromyalgia Main Forum' started by granmama, Nov 12, 2002.

  1. granmama

    granmama New Member

    My daughter is on Paxil for anxiety and has FM. It is making her life miserable! The sexual side effect to this drug is amazing. One pill a day and this girl could care less about sex. If she takes half of the pill, her desire to be with her husband increases.
    BUTTTTTTTTTTTT.....the poor girl is ready to explode and is very depressed.

    She told her doc about the problem and he had recommended reducing the dosage by half. But she couldn't take the stress with 2 kids and the Fibro. She is back on 1 tablet a day, but no sex for hubby.

    Does anyone know or have had experience with Paxil causing depression?
    I know it can cause the sexual side effect, but to be on this emotional roller coaster is tearing her up!

    Initially, she was treated for depression through MHMR, but none of the drugs helped. It wasn't until she found this DO doc that dx her with anxiety and FM and put her on the Paxil.

    thanks again for any advice,
    granmama
  2. granmama

    granmama New Member

    My daughter is on Paxil for anxiety and has FM. It is making her life miserable! The sexual side effect to this drug is amazing. One pill a day and this girl could care less about sex. If she takes half of the pill, her desire to be with her husband increases.
    BUTTTTTTTTTTTT.....the poor girl is ready to explode and is very depressed.

    She told her doc about the problem and he had recommended reducing the dosage by half. But she couldn't take the stress with 2 kids and the Fibro. She is back on 1 tablet a day, but no sex for hubby.

    Does anyone know or have had experience with Paxil causing depression?
    I know it can cause the sexual side effect, but to be on this emotional roller coaster is tearing her up!

    Initially, she was treated for depression through MHMR, but none of the drugs helped. It wasn't until she found this DO doc that dx her with anxiety and FM and put her on the Paxil.

    thanks again for any advice,
    granmama
  3. kadywill

    kadywill New Member

    made me feel MUCH crazier and, yes, no libido whatsoever....in fact, all of the SSRIs and mood stabilizers did this for me, even Wellbutrin....I'm off them and hurting like the dickens and my seasonal depression is here like NEVER before.
    Sorry....wish I could help, but I hated being on all of them. I took almost every one on the market.
    Love,
    Kady
  4. karen55

    karen55 New Member

    but I've had the greatest results with it. I was put on it a few years ago for panic attacks, and it's help me a lot. I also haven't suffered the sexual side effects with Paxil that I did years ago when I took Prozac for a brief period. If the Paxil is depressing her, then she definitely does not need to be on it. She should talk to her Dr. about it, there are many other meds out there. Sometimes it's a trial and error thing. Sometimes people just can't take those drugs. Good luck.
  5. HOUSEOFBLUES

    HOUSEOFBLUES New Member

    Yes, I tried Paxil before and I didn't like it either because it just made me very nervous. I take Prozac now and sorry to say my sexual desire has decreased too...
    Don't know what else to try. I've thought about going off of it completely but I'm afraid I'll get "Irritable" again
    and right now it's the "lesser of two evils".
    All these drugs seem like they're just designed to keep us calm to the point we're almost like zombies.
    Sounds like you daughter might have to try different ones until she finds the right combination.

    LOVE
    HOUSEOFBLUES

  6. LindaGa

    LindaGa New Member

    I'm also on paxil and have had no side affects to it,as a matter of fact I told my dr that paxil works or I would have flipped out due to the pain I was in 6weeks before being dianosied with fms. I use to take klonopin 2mg 3xda for panic attacks and trofinil150mg at bedtime for depression and it worked for me for 15 years. But the klonopin is addictive but so what if it works. LindaGa
  7. Healthylife

    Healthylife New Member

    Calmplex is a product scientifically proven to reduce and in some cases eliminate anxiety and its ALL NATURAL! No need to worry about side effects or being overmedicated with this product or any of the products on this site because they are all natural products. You could mix all the products together in a bowl and eat them like cherios and be safe. Check it out, its worth a glance.
  8. toots2

    toots2 New Member

    From what I have read about antidepressants and sexual side effects, I think this is a very common side effect, especially on SSRI's. From my friends who are on wellbutrin do not have these problems, they also say it does not work as well as the SSRI's (paxil, prozac, serzone, zoloft, etc.) My dr. feels wellbutrin would not work well for me with the fibro as it is not a seratonin reuptake inhibitor. Paxil works great for me in every other way but certainly has decreased my interest in sex. Can't have it all, I guess. Toots
  9. RoseTx

    RoseTx New Member

    I guess it is just a matter of trying different meds until she finds one that works. Paxil has worked well for me for almost three years. Hope your daughter finds what will work for her. Hugs, Rose
  10. JaciBart

    JaciBart Member

    but I honestly don't care, I do enjoy a frequent relationship but I could live w/o it, my hubby however........

    He just started on zoloft due to anxiety with his heart condition so now I get relief from the every day or every other day habit. Luckily it has reduced his desire as well as his ability to achieve orgasm, takes forever.

    I did hear a rumor tho from an inlaw that lexapro does not do that to men, not sure if this applies to women also, only heard it from one source but she usually knows what she is talking about.

    Yes, I did tell my hubby I heard it!

    Tee hee, I thought about not telling him but I just love him so much I hate not telling him everything, he is my bestest friend ever.

    Good luck & keep us posted.

    Jaci
  11. sybil

    sybil New Member

    inhibits the female orgasm in lots of people.it nearly drove my friend to despair,she came off it in the end.failure to acheive orgasm was the least of my worries while i was taking it.i was more preoccupied with stopping myself from jumping out of a window,or under a bus.

    i had a totally horrible experience with it,i have posted about it in detail before on this forum,if you want to find out how bad i was while taking Seroxat,then find my posts on the subject.it is sufficient to say,i am lucky to still be here,the drug affected me so badly.
    yet some people have no problem with it.
    there are loads of sites dedicated to people who have had negative experiences while taking SSRI's.some of them are taking legal action against Glaxo Smith Kline who manufacture Paxil.
    check out...'heaven sent,or hell bent'...there you will get both sides of the story,

    sybilxxx
  12. Mikie

    Mikie Moderator

    This is a VERY important distinction between physical dependence and addiction. Insulin is physically necessary for diabetics and they are dependent on it for health. That DOES NOT make it addictive. Klonopin is physically necessary for me to be able to sleep, avoid anxiety and panic attacks, and reduce sensory overload. If I stop taking it, I must wean off of it. That DOES NOT make it addictive.

    When people become addicted, they require more and more of a substance as they build a tolerance, they get high only if they increase the dose, and they display "addictive behavior." Klonopin does not produce a drug high and no one on it would go to the extremes that addicts do to get it, like stealing it, buying it off the street, or forging prescriptions. Neither would they see multiple docs, bugging them for more and more.

    Physical dependence versus psychological addiction is one of the most misunderstood topics when it comes to our medications, but the distinction is critical to us. Even docs sometimes make this mistake.

    Love, Mikie
  13. whsechick

    whsechick New Member

    took paxil, and effexor, and prozac, and numerous other meds for her anxiety. I don't know if she had any sexual side affects, she was only 13 at the time. She started taking Celexa which helped her greatly! Maybe your daughter should ask her doc about Celexa.

    Good Luck!
    God Bless,
    whsechick
  14. PBNJ

    PBNJ New Member

    I have been on Paxil for about three years now. I found that with time (& some effort) the side effect of Paxil on your ability to have an orgasm will go away to the point where it is not so difficult. Most side effects seem to fade out after you are on it for a long period of time.

    If Paxil is helping your daughter's anxiety & depression, I would advise her to hang in there... have a little sex even if she doesn't feel like it. If her husband is understanding, he can help her get past the side-effects. I speak from experience!

    Good luck & God bless!
    Pam
  15. granmama

    granmama New Member

    Wow, I sure got many different responses to Paxil.
    As of today, my daughter cut her dosage back to 1/2 and is taking Premesyn before her naptime, she says it helps her wake up less irritated.
    This girl has taken, Prozac, Celexa, Remeron,Effexor and one other, can't remember now. None worked, because the girl was not depressed...she was having anxiety attacks. She likes how the Paxil helps the anxiety, and she is trying to hang in there with the hubby. Now, if he will do the same!

    Note to Mikie on Klonopin: AMEN!!!

    THANKS FOR EVERYONE'S HELP, IT HAS MEANT SO MUCH AND I HAVE GIVEN HER SOME OF THE ADVICE, WHICH HAS GIVEN HER FOOD FOR THOUGHT.

    granmama